A 74-year-old man developed peripheral edema as a side effect of the cyclooxygense-2 selective receptor inhibitor rofecoxib, which he had been taking for severe chronic arthritis. Discontinuation of rofecoxib led to augmentation of electrocardiographic (ECG) voltage and loss of weight gain (and reversibility of peripheral edema), which correlated well (r=0.82; p=0.0002). Other good correlations of the weight and other ECG variables and intercorrelations of ECG parameters underscore the multiple reversible influences peripheral edema has on the ECG. This case highlights an enhanced role of the ECG in monitoring patient therapy with other than strictly cardiovascular drugs. Recently, a syndrome pertaining to the influence of peripheral edema on the ECG was described; its mechanism is via the transforming effect of the body volume conductor on the surface transfer of the heart's potentials. The objective of this report is to describe a patient who developed peripheral edema as a side effect of a cyclooxygenase-2 selective receptor inhibitor.